Thunderstorm Wind, Pike
- When
- August 28, 3:55 PM CST
- Where
- Pike County, Curryville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.350, -91.350
The County Sheriff Department reported trees down in Curryville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 28, 1:50 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 250 PM CDT THU AUG 28 2003 .DISCUSSION... SIMILIAR CONCERNS WITH THIS PACKAGE AS PREVIOUS...TIMING OF FRONT ACROSS FA AND ASSOCIATED PRECIPITATION AND TEMPERATURES. BROAD 500MB RIDGE ACROSS SRN U.S. CONTINUES TO WEAKEN AS L/WV TROUGH DROPS S OVER HUDSONS BAY. S/WV OVER UPPER MIDWEST WILL CROSS REGION TONIGHT AND ALLOW COLD FRONT TO MOVE S. NEXT VIGOROUS S/WV MOVING ONSHORE IN PAC NW WILL MOVE INTO CTRL PLAINS BY EARLY NEXT WEEK AND WILL LIMIT MOVEMENT OF FRONT TOO FAR S OF FA THROUGH EXTENDED. TSRA DEVELOPING OVER CENTRAL AND WRN MO AT MIDDAY IN DEEP TROPICAL MOISTURE. TEMPS ACROSS FA WARMING INTO LO-MID 90S IN AREAS OF LESS CLOUD COVER AND ATMOSPHERE BECOMING INCREASINGLY DESTABILIZED. PCPN AREA SHOULD SPREAD E AND CONTINUE OVERNIGHT AS FRONT MOVES S. MODELS IN GENERAL AGREEMENT IN MOVING FRONT ACROSS REGION TONIGHT AND FRIDAY. ETA SLIGHTLY FASTER THAN ETA WITH EACH MODEL SHOWING CONTINUITY WITH PREVIOUS RUNS. GFS DEVELOPS MORE PRONOUNCED WAVE ON FRONT OVER FA BY 36H WITH PRECIP BULLSEYE OVER NRN FA PROBABLY DUE TO CONVECTIVE FEEDBACK. ETA HINTS AT WAVE BUT KEEPS FRONT MOVING SE WITH MORE REALISTIC QPF GRADIENT. BOTH MODELS END TSRA FROM NORTH AND PRECIPITATION CLEARING ALL EXCEPT EXTREME S OF FA BY 12Z SATURDAY. WILL CONTINUE CHANCE POPS IN SRN ZONES THRU SUNDAY. WITH CANADIAN HI PRESSURE MOVING INTO NRN PLAINS AND GT LAKES OVER WEEKEND WITH NELY SURFACE WINDS KEEPING MAX TEMPERATURES BELOW NORMAL FOR EXTENDED...WITH GRADUAL WARMING TOWARDS END OF EXTENDED. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. WDB
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CDT THU AUG 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON IN THE WARM AND UNSTABLE CONDITIONS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT OVER NORTHEAST MISSOURI. SHOWERS AND THUNDERSTORMS WILL BE LIKELY AFTER MIDNIGHT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS A STRONG COLD FRONT MOVES SOUTH OUT OF IOWA. A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY FRIDAY AND FRIDAY NIGHT AS THE COLD FRONT MOVES SOUTH ACROSS MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL IS POSSIBLE GIVEN THE ABUNDANT ATMOSPHERIC MOISTURE AND SLOW MOVEMENT OF THE FRONT. THE CHANCE OF THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL DIMINISH FROM NORTH TO SOUTH SATURDAY AND SATURDAY NIGHT AS THE FRONT MOVES SOUTH OF THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER NORTHEAST MISSOURI. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) BRITT
The St Louis radar (KLSX), 93 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
The County Sheriff Department reported trees down in Curryville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377904.